Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 229, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 30, 2009, 2:15 PM CDT for Decatur County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2009, 2:15 PM CDT (19:15 UTC)
- Expired
- Oct 30, 2009, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 301916
FFWMEG
TNC039-302115-
/O.NEW.KMEG.FF.W.0229.091030T1916Z-091030T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
* UNTIL 415 PM CDT
* AT 215 PM CDT...DOPPLER RADAR INDICATED THAT A BAND OF MODERATE TO
HEAVY RAINFALL WILL MOVE THROUGH THE COUNTY THROUGH 415 PM. UP TO
TWO INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS BAND.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF DECATUR COUNTY.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8801 3542 8806 3539 8810 3538 8819
3543 8824 3554 8824 3555 8822 3565 8818
3583 8818 3585 8817 3586 8804 3582 8802
3581 8797 3573 8802 3561 8802 3551 8796
3544 8804 3540 8797
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 12:51 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 30, 12:51 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT FRI OCT 30 2009
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 951 AM CDT FRI OCT 30 2009/
DISCUSSION...
COLD FRONT EXTENDS FROM EASTERN MISSOURI SOUTH INTO WESTERN
MISSISSIPPI THIS MORNING. SHOWERS AND ISOLATED THUNDERSTORMS COVER
MUCH OF THE WESTERN HALF OF THE FORECAST AREA THIS MORNING WITH
SOME AREAS OF EAST ARKANSAS PICKING UP ALMOST 6 INCHES OF RAIN
OVER THE LAST TWO DAYS. WILL LEAVE FLASH FLOOD WATCH ALONE FOR
NOW. WILL UPDATE FORECAST TO REMOVE MORNING WORDING BUT NO MAJOR
CHANGES ARE PLANNED AT THIS TIME.
ARS
&&
.PREV DISCUSSION... /ISSUED 308 AM CDT FRI OCT 30 2009/
DISCUSSION...
WIDESPREAD HEAVY SHOWERS AND A FEW THUNDERSTORMS WERE MOVING
ACROSS EAST ARKANSAS AND WERE APPROACHING THE MISSISSIPPI RIVER. THE
LINE OF SHOWERS WAS MOVING SLOWLY EAST WHILE CELLS INSIDE THE LINE
WERE MOVING NORTH NORTHEAST AT ABOUT 55 MPH. VERY HEAVY RAIN WAS
OCCURRING AND RAINFALL ESTIMATES AT JONESBORO FOR THE LAST HOUR
INDICATE THAT NEARLY ONE QUARTER INCH HAS FALLEN. THIS OCCURRED
WEST OF THE CONVECTIVE LINE.
MAIN CHANGE FOR TODAY HAS BEEN TO EXTEND THE FLASH FLOOD WATCH
SLIGHTLY EAST. THE EXPIRATION TIME REMAINS THE SAME...12Z SATURDAY
MORNING BUT MOST OF THE HEAVY RAIN SHOULD BE EAST OF THE WATCH
AREA. THUS LATER SHIFTS MAY TRIM THE EXP TIME TO 06Z OR PERHAPS
EARLIER.
WARMEST TEMPERATURES TODAY WILL OCCUR THIS MORNING. ONCE THE FRONT
FINALLY PASSES THROUGH THE AREA...TEMPERATURES WILL BEGIN A SLOW
FALL INTO THE 50S AND 60S. GREATEST INSTABILITY TODAY WILL OCCUR
ACROSS NORTHEAST MS WHERE A FEW STORMS COULD BECOME SEVERE AHEAD
OF THE COLD FRONT.
RAIN EXPECTED TO MOVE EAST OF THE MS RIVER LATER TONIGHT. THE
UPPER TROUGH WILL FINALLY SWING ACROSS THE REGION SATURDAY AIDING
IN SCOURING OUT THE REMAINING SHOWERS FROM THE EASTERN FORECAST
AREA. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY
NIGHT INTO SUNDAY ALLOWING WET AREAS TO BEGIN DRYING. A COLDER
AIR MASS WILL MOVE INTO THE AREA EARLY NEXT WEEK.
AC
&&
.AVIATION...
18Z TAF CYCLE
AS OF 18Z TAF ISSUANCE...MODERATE TO HEAVY RAIN SHOWERS WERE LOCATED
ACROSS MUCH OF THE MIDSOUTH. CIGS WILL DETERIORATE TEMPORARILY TO
IFR IN ANY HEAVY CONVECTIVE ACTIVITY. THEN...CONDITIONS WILL
GRADUALLY IMPROVE TO VFR FROM WEST TO EAST TOWARDS 31/00Z AS RAIN
SHOWERS PUSH EAST. SOUTH WINDS AVERAGING 15 TO 20KTS WITH GUSTS TO
26KTS AHEAD OF THIS LINE OF SHOWERS WILL VEER SOUTHWEST TO WEST
AND WEAKEN TO AROUND 5 KTS BY LATER THIS EVENING.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 47 62 45 63 / 80 10 0 0
MKL 48 59 38 61 / 100 20 0 0
JBR 44 59 40 60 / 70 10 0 0
TUP 51 62 43 63 / 100 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR COAHOMA-DESOTO-
LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-
YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
WEAKLEY.
&&Hazardous weather outlook, Oct 30, 3:54 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 354 AM CDT FRI OCT 30 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 354 AM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR NORTHEAST MISSISSIPPI. THE SLIGHT RISK AREA IS ROUGHLY ALONG AND EAST OF A HOLLY SPRINGS TO BATESVILLE TO CHARLESTON LINE. THE BEST TIME FOR SEVERE WEATHER TO OCCUR WILL BE FROM 11 AM TO 6 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF WEST TENNESSEE...EASTERN ARKANSAS AND NORTHWESTERN MISSISSIPPI THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...FOR FLOODING REPORTS AND IN SUPPORT OF SEVERE WEATHER OPERATIONS OVER NORTHEAST MISSISSIPPI.
In the hours before
Special weather statement, Oct 30, 10:29 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1029 AM CDT FRI OCT 30 2009 TNZ020-050>052-089-090-301600- CROCKETT TN-FAYETTE TN-GIBSON TN-HAYWOOD TN-MADISON TN-HARDEMAN TN- 1029 AM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF ALAMO TO 8 MILES SOUTH OF SOMERVILLE AT 1029 AM CDT...MOVING EAST AT 60 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...FAYETTE...GIBSON...HARDEMAN...HAYWOOD AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...BROWNSVILLE AND HUMBOLDT...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Oct 30, 11:34 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1134 AM CDT FRI OCT 30 2009 MSZ013-021-022-301700- LAFAYETTE MS-YALOBUSHA MS-CALHOUN MS- 1134 AM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF COFFEEVILLE AT 1133 AM CDT...MOVING NORTHEAST AT 60 MPH. THIS STORM WAS ALONG A LINE OF THUNDERSTORMS MOVING EAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS LINE OF THUNDERSTORMS. PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...OXFORD AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Oct 30, 12:02 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1202 PM CDT FRI OCT 30 2009 MSZ003>006-009-014>017-022>024-TNZ003-004-020-021-052>055-090>092- 302015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-DECATUR-GIBSON- HARDEMAN-HARDIN-HENDERSON-HENRY-ITAWAMBA-LEE MS-MADISON-MCNAIRY- MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-WEAKLEY- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BOLIVAR... BOONEVILLE...CORINTH...DRESDEN...HUMBOLDT...HUNTINGDON...IUKA... JACKSON...LEXINGTON...MARTIN...MILAN...NEW ALBANY...PARIS... SAVANNAH...TUPELO 1202 PM CDT FRI OCT 30 2009 ...GUSTY WINDS WILL MOVE THROUGH PARTS OF THE MID-SOUTH THIS AFTERNOON... GUSTY SOUTH WINDS WILL BE FOUND ACROSS PARTS OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON AHEAD OF A COLD FRONT. WIND GUSTS MAY REACH 30 TO 40 MILES AN HOUR. THESE GUSTY WINDS COULD KNOCK DOWN SOME TREES THAT HAVE BEEN WEAKENED DUE TO THE WET SOIL CONDITIONS. THE WINDS WILL SUBSIDE ONCE THE COLD FRONT MOVES THROUGH LATER THIS AFTERNOON. ARS
Special weather statement, Oct 30, 12:12 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1212 PM CDT FRI OCT 30 2009 TNZ052-053-090-301745- MADISON TN-CHESTER TN-HARDEMAN TN- 1212 PM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WEST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTH CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF CLOVERPORT AT 1212 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHESTER...HARDEMAN AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR CHICKASAW STATE FOREST...CHICKASAW STATE PARK AND HENDERSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Oct 30, 12:27 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1227 PM CDT FRI OCT 30 2009 MSZ002>004-013>015-301800- TIPPAH MS-BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS-PONTOTOC MS- 1227 PM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... WESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF CAMBRIDGE AT 1228 PM CDT...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...LAFAYETTE...MARSHALL...PONTOTOC...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Oct 30, 1:28 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 128 PM CDT FRI OCT 30 2009 MSZ004-005-TNZ090-091-301900- ALCORN MS-TIPPAH MS-HARDEMAN TN-MCNAIRY TN- 128 PM CDT FRI OCT 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF THEO AT 129 PM CDT...MOVING NORTHEAST AT 65 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...HARDEMAN...MCNAIRY AND TIPPAH COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 10:16 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 36 hr |
| Oct 30, 2:19 AM CDT | Flash Flood Warning | MEG | Shelby | 12 hr |
| Oct 30, 2:36 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale, Tipton | 12 hr |
| Oct 30, 3:36 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 37 min |
| Oct 30, 11:01 AM CDT | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 5 days |
| Oct 30, 12:01 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 29 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.